Alert archive / Texas / Tornado Warnings in 2004
Tornado Warning 87, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Nov 27, 2004, 2:31 AM CST for Montgomery County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 27, 2004, 2:31 AM CST (08:31 UTC)
- Expired
- Nov 27, 2004, 3:15 AM CST
- In force
- 44 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Montgomery County, TX
The radar
The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 865 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHGX 270831
TORHGX
TXC339-270915-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
230 AM CST SAT NOV 27 2004
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* TORNADO WARNING FOR...
MONTGOMERY COUNTY IN SOUTHEAST TEXAS
* UNTIL 315 AM CST
* AT 227 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO
WAS LOCATED NEAR WOODLOCH...MOVING EAST AT 35 MPH. HAIL UP TO GOLF BALL
SIZE HAS BEEN REPORTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PORTER HEIGHTS...
CUT AND SHOOT...
SPLENDORA...
TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR A TORNADO - TAKE COVER NOW
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3025 9557 3016 9559 3015 9527 3023 9514
3031 9520 3039 9535
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Nov 26, 10:00 PM CST, 4 hours 31 minutes earlier.
Area forecast discussion, Nov 26, 10:00 PM CST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1000 PM CST FRI NOV 26 2004 .DISCUSSION... SCATTERED SHOWERS CONTINUE TO DEVELOP IN THE LOW LEVEL JET ACROSS SE TX THIS EVENING. COVERAGE HAS BEEN PRETTY GOOD SO FAR WITH MOST AREAS RECEIVING AT LEAST SOME LIGHT RAINFALL AMOUNTS. STRONGER UPWARD MOTION ASSOCIATED WITH THE PLAINS SHORTWAVE IS NOW SPREADING ACROSS NORTH TX AND BEGINNING TO INITIATE THUNDERSTORMS OVER NE TX...EXTENDING AS FAR SOUTH AS LEON AND HOUSTON COUNTIES. EXPECT TSRA TO BECOME MORE NUMEROUS OVER THE NEXT COUPLE OF HOURS OVER OUR NE ZONES. MAIN FORECAST CONCERN IS THE SEVERE WEATHER THREAT FOR TONIGHT. ALL IN ALL...THERES A LOT ARGUING AGAINST ANY SEVERE WEATHER. 00Z LCH/CRP SOUNDINGS SHOWED SIGNIFICANT CAPPING FROM 700-800 MB WHICH IS LIKELY TO KEEP MOST OF THE STORMS ELEVATED. EVEN WITH THE ELEVATED STORMS...THE FREEZING LEVELS ARE NOT ALL THAT FAVORABLE FOR HAIL. SHEAR IS VERY IMPRESSIVE (HELICITIES >400 M2/S2) BUT WILL BE VERY DIFFICULT FOR ANY STORMS TO BECOME SURFACE-BASED. 00Z ETA SHOWS BEST LIFT OUT OF THE AREA BY 07-08Z...SO THE WINDOW OF OPPORTUNITY FOR SEVERE STORMS IS ONLY THE NEXT 3-4 HOURS. WITH ALL THIS IN MIND...HAVE DECIDED TO DROP MENTION OF SEVERE FROM THE ZFP. WILL UPDATE THE HWOHGX AND KEEP MENTION OF A SMALL SEVERE RISK. WILL UPDATE FORECAST FOR CHANGES MENTIONED ABOVE. WILL TRIM POPS BACK OVER OUR WRN ZONES WHERE PRECIP HAS ALREADY MOVED OUT. WILL ALSO WORD PRECIP ENDING BY 2 OR 3 AM MOST AREAS. WILL RAISE TEMPS A BIT FOR TONIGHT WITH ETA SHOWING DRYLINE STALLING OVER OUR WRN ZONES BEFORE COLD FRONT ARRIVES AROUND 12Z SATURDAY. 35/34 && .HGX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY TONIGHT ALL OFFSHORE ZONES SMALL CRAFT SHOULD EXERCISE CAUTION TONIGHT BAYS && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 57 68 43 65 57/ 30 00 00 20 HOUSTON (IAH) 63 71 44 68 58/ 50 00 00 20 GALVESTON (GLS) 66 70 56 71 67/ 50 00 00 20 &&
Hazardous weather outlook, Nov 26, 10:17 PM CST, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1017 PM CST FRI NOV 26 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-271300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 1017 PM CST FRI NOV 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. .DAY ONE...TONIGHT AN UPPER LEVEL DISTURBANCE CROSSING NORTH TEXAS WILL INTERACT WITH INCREASING MOISTURE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE EASTERN HALF OF SOUTHEAST TEXAS FOR THE NEXT FEW HOURS. THE POTENTIAL EXISTS FOR ONE OR TWO STORMS TO BECOME SEVERE EAST OF INTERSTATE 45...WITH THE SEVERE WEATHER RISKS BEING DAMAGING DOWNBURST WINDS OR AN ISOLATED TORNADO. HOWEVER...THE OVERALL SEVERE THREAT IS VERY MINIMAL. THE PRECIPITATION AND ACCOMPANYING LOW RISK OF SEVERE WEATHER WILL END BY 2 AM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED ON SATURDAY. BY SUNDAY AFTERNOON... MOISTURE LEVELS WILL RAPIDLY INCREASE ACROSS SOUTHEAST TEXAS AS A WARM FRONT MOVES TO THE NORTH. IF THE WARM FRONT BECOMES STATIONARY ACROSS THE AREA...THE COMBINATION OF HIGH MOISTURE LEVELS ALONG WITH UPPER LEVEL DISTURBANCES AND THE STATIONARY BOUNDARY COULD LEAD TO SOME LOCALLY HEAVY RAIN BETWEEN SUNDAY EVENING AND TUESDAY NIGHT. WHILE IT IS TOO EARLY TO ESTIMATE HOW MUCH RAIN MIGHT FALL...ANY SIGNIFICANT RAINFALL FALLING ACROSS LOCATIONS THAT HAVE HAD A LOT OF RAIN OVER THE PAST WEEK OR SO COULD LEAD TO SOME FLOODING AND SIGNIFICANT RISES ON AREA CREEKS AND RIVERS. IN ADDITION TO THE HEAVY RAIN THREAT...SEVERE THUNDERSTORM DEVELOPMENT MAY OCCUR AS A STRONG UPPER LEVEL DISTURBANCE SLOWLY APPROACHES FROM THE WEST. MORE DETAILS ON THIS POTENTIAL HEAVY RAIN THREAT AND THE POSSIBILITY OF SEVERE THUNDERSTORMS WILL BE INCLUDED IN FUTURE HAZARDOUS WEATHER OUTLOOK UPDATES WHEN THEY BECOME AVAILABLE. .SPOTTER INFORMATION STATEMENT.... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 1:30 AM CST | Special Marine Warning | HGX | 60 min | |
| Nov 27, 1:54 AM CST | Severe Thunderstorm Warning | HGX | Polk | 36 min |
| Nov 27, 2:12 AM CST | Severe Thunderstorm Warning | HGX | Montgomery | 48 min |
| Nov 27, 2:47 AM CST | Tornado Warning | HGX | Liberty | 43 min |
| Nov 27, 2:52 AM CST | Special Marine Warning | HGX | 53 min | |
| Nov 27, 3:10 AM CST | Special Marine Warning | HGX | 65 min | |
| Nov 27, 3:36 AM CST | Special Marine Warning | HGX | 54 min | |
| Nov 27, 4:14 AM CST | Special Marine Warning | HGX | 91 min | |
| Nov 27, 5:34 AM CST | Special Marine Warning | HGX | 86 min |
Nearby
Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.